MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21625700
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).A dhr review have been completed.No deviation or changes were found during manufacturing of the device.Trended analysis conclusion: the malfunction in the device is purely a breakdown of the micro usb connector.The connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector; almost a short circuit that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well-known and used standard but can mechanically break down.This is an initial report.Investigation is still in progress; a final report will be submitted upon completion.
 
Event or Problem Description
Estimated date of incident (b)(6) 2023.It is reported that the charger melted at usb port.There was no harm to the user.No property damage reported.Awareness date: (b)(6) 2023.Further follow up is expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).A dhr review have been completed.No deviation or changes were found during manufacturing of the device.Trended analysis conclusion: the malfunction in the device is purely a breakdown of the micro usb connector.The connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well-known and used standard but can mechanically break down.This is an initial report.Investigation is still in progress; a final report will be submitted upon completion.10aug2023.Clinical evaluation of the event: it has been reported that the charger melted at the usb connection.User had unplugged it when they saw it smoking.There was no harm to the user, and no reported property damage.It is unknown if original accessories were used.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Risk register reference: based on the information provided this appears to be a known risk which is covered by an existing capa0647.All resulting actions are contained within the capa which includes assessment of risks and associated updates.Manufacturers investigation is final,.This is a final report.
 
Event or Problem Description
Estimated date of incident 01-apr-2023.It is reported that the charger melted at usb port.There was no harm to the user.No property damage reported.Awareness date: 14jun2023.Further follow up is expected.10aug2023 no further follow up received.No further follow up is expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17314724
Report Number3005650109-2023-00103
Device Sequence Number3995860
Product Code OSM
UDI-Device Identifier05708296200139
UDI-Public05708296200139
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21625700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown